Flash Flood, Mason
- When
- June 16, 2:30 PM EST to 3:20 PM EST
- Where
- Mason County, Maysville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.595, -83.824 (the zone’s center; the record gives no point)
Two roads were flooded in town.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 16, 2:15 PM EST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 315 PM EDT MON JUN 16 2003 SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE SOUTHERN AND CENTRAL FCST AREA THIS AFTERNOON ASSOCIATED WITH WEAK INV SFC TROF AND STRETCHED OUT VORT AXIS. WITH LIGHT MID FLOW DAMPING STORM MOTION...SOME EARLIER STORMS HAD PRODUCED SEVERAL INCHES OF RAIN IN LOCALIZED AREAS. AS TONIGHT PROGRESSES...THE 305 K ISENTROPIC SFC SHOWS WEAK/MOD LIFT WITH BEST SHIFTING TO E AND SE ALONG WITH LOWER SAT PR DEFS THERE AS WELL. ETA LOW LEVEL CONVERGENCE PATTERN MIRRORS THIS ALSO. GIVEN THIS...AUGMENTED WITH THE MOIST AIRMASS IN PLACE (PW/S AROUND 1.5 INCHES)...WILL CONTINUE FLOOD WATCH FOR CURRENT AREAS TONIGHT AND ADD THE CMH COUNTIES AS WELL. THE ETA SHOWS CONSIDERABLE QPF EVEN IN NW FCST AREA WITH A DISTURBANCE ROTATING AROUND UPPER LOW 06Z TO 12Z TONIGHT...BUT GFS KEEPS IT DRY. CONV/LIFT IS WEAKEST THERE EVEN WITH ETA AND FFG IS HIGHER SO WILL LEAVE THEM OUT OF WATCH FOR NOW. INV SFC TROF LINGERS THROUGH TUESDAY AS UPPER LOW/TROF MOVES ACROSS AREA WITH A SERIES OF DISTURBANCES. S/W PUSHES ACROSS WEST BUT BEST LOW LEVEL CONVERGENCE REMAINS EAST OF INV SFC TROF. CONSIDERING THIS...POPS OBVIOUSLY TRICKY. WILL GO LIKELY POPS IN EAST BUT KEEP HIGH CHANCE POPS IN WEST AT THIS TIME. WITH SLOW STORM MOVEMENT AGAIN...LOCALLY HEAVY RAIN A POSSIBILITY THROUGHOUT. THINKING TEMPS WILL BE SIMILAR TO T0DAY. NOT MANY CHANGES TO EXTENDED WITH DRYING TREND BY END OF WORK WEEK. .ILN... FLOOD WATCH FOR TONIGHT FOR ZONES INZ050-058-059-066-073>075-080-KYZ089>100-OHZ045-046-051>056-060>065- 070>074-077>082-088
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-161130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 636 AM EDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TODAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN. WITH THE GROUND ALREADY VERY MOIST...ANY HEAVY RAIN WILL LIKELY RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT FOR TODAY AND TONIGHT FOR SOUTHEAST INDIANA...SOUTHERN OHIO AND NORTHERN KENTUCKY. PLEASE SEE CLEFFAILN FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY ACROSS THE ENTIRE AREA. A FLOOD THREAT WILL EXIST WITH ANY STORMS THAT PRODUCE HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1212 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM 2 N LEBANON OH FLASH FLOOD
06/16/03 WARREN MARKEY AND MILLER ROAD
COVERED WITH WATER...HIGH
WATER SIGNS UP
1157 AM 2 S MONROE OH FLOOD
06/16/03 BUTLER PRINCETON AND CASTLE HILL
ROADS CLOSED
RLGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
232 PM EDT MON JUN 16 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM 1 E JEFFERSONVILLE OH FLOOD
06/16/03 FAYETTE HIGH WATER ON SR 734 AND
41...REPORTED BY LAW
ENFORCEMENT.
RLGThe Cincinnati radar (KILN), 92 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 flash flood. Local standard time, as filed.
Two roads were flooded in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361749.